Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 118, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 10:55 AM CDT for 4 counties in Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 10:55 AM CDT (15:55 UTC)
- Expired
- Jun 28, 2018, 12:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:46 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:34 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 28, 9:34 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 934 AM CDT Thu Jun 28 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Now that the morning line of convection has developed, made some minor adjustments to our PoPs for today, extending the band of likely PoPs a bit further north toward Nashville. Otherwise, no change to previous forecast. && .AVIATION... 12Z TAF DISCUSSION. One more active day expected today as a weak boundary passes. Convection already occurring CSV vcnty expected to spread west in the mid/late morning. Storms could affect all sites by 18z. CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR level fog likely to develop late night. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........Shamburger
Hazardous weather outlook, Jun 28, 5:55 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 555 AM CDT Thu Jun 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 555 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to maybe severe thunderstorms will be possible across Middle Tennessee mainly late this morning into the mid afternoon. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding and small hail are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat is likely Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Local storm report, Jun 28, 9:12 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD JAMESTOWN 36.43N 84.94W
06/28/2018 FENTRESS TN EMERGENCY MNGR
MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
AREA.
&&
EVENT NUMBER OHX1800208
MR3Special weather statement, Jun 28, 9:32 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
932 AM CDT THU JUN 28 2018
TNZ059-061-062-281500-
Rutherford TN-Williamson TN-Marshall TN-
932 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...WEST
CENTRAL RUTHERFORD AND EASTERN WILLIAMSON COUNTIES UNTIL 1000 AM
CDT...
At 932 AM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Eagleville and
Triune.
LAT...LON 3567 8682 3569 8681 3570 8681 3569 8680
3571 8678 3571 8681 3572 8682 3574 8687
3588 8697 3598 8682 3579 8653 3563 8679
TIME...MOT...LOC 1432Z 319DEG 21KT 3589 8685
10Special weather statement, Jun 28, 9:39 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
939 AM CDT THU JUN 28 2018
TNZ025-057-281515-
Hickman TN-Dickson TN-
939 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND NORTH CENTRAL HICKMAN
COUNTIES UNTIL 1015 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 9 miles northwest of Dickson, moving
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, White Bluff, Burns, Charlotte, Vanleer and Slayden.
LAT...LON 3610 8717 3607 8717 3589 8744 3604 8755
3610 8754 3613 8755 3618 8757 3623 8753
3625 8753 3629 8747
TIME...MOT...LOC 1438Z 319DEG 21KT 3618 8749
10Local storm report, Jun 28, 9:40 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 N MANCHESTER 35.53N 86.08W
06/27/2018 COFFEE TN EMERGENCY MNGR
SIX TREES DOWN IN NEW UNION AREA
0510 PM TSTM WND DMG 9 SSW RED BOILING SPRIN 36.42N 85.93W
06/27/2018 MACON TN EMERGENCY MNGR
TREES DOWN ON HIGHWAY 80 NEAR MACON/SMITH COUNTY LINE
0545 PM TSTM WND DMG 3 SE BAXTER 36.13N 85.61W
06/27/2018 PUTNAM TN AMATEUR RADIO
THREE FOOT DIAMETER TREE SNAPPED AT 5349 ACADEMY ROAD
0622 PM FLOOD LIVINGSTON 36.39N 85.33W
06/27/2018 OVERTON TN EMERGENCY MNGR
FLOODING REPORTED ON THE LIVINGSTON BYPASS
0725 PM TSTM WND DMG 6 W TRACY CITY 35.27N 85.86W
06/27/2018 GRUNDY TN EMERGENCY MNGR
TREE DOWN BLOCKING HIGHWAY 41 BETWEEN PELHAM AND
MONTEAGLE
&&
EVENT NUMBER OHX1800209
EVENT NUMBER OHX1800210
EVENT NUMBER OHX1800211
EVENT NUMBER OHX1800212
EVENT NUMBER OHX1800213
SHAMBURGERSpecial weather statement, Jun 28, 9:47 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
947 AM CDT THU JUN 28 2018
TNZ025>027-059-281530-
Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
947 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN
DICKSON...WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 1030 AM
CDT...
At 946 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Joelton to near
Franklin. Movement was southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Ashland City, Nashville, Brentwood, La Vergne, Spring Hill,
Nolensville, Forest Hills, Oak Hill, White Bluff, Belle Meade,
Kingston Springs, Thompson's Station, Pegram, Burns, Fairview,
Bellevue, Antioch, Joelton and Berry Hill.
LAT...LON 3608 8652 3607 8652 3606 8653 3608 8653
3609 8655 3607 8655 3606 8656 3604 8656
3601 8661 3598 8661 3576 8693 3578 8693
3577 8695 3578 8696 3577 8697 3581 8708
3609 8731 3637 8689
TIME...MOT...LOC 1446Z 333DEG 20KT 3630 8691 3586 8700
ShamburgerSpecial weather statement, Jun 28, 10:11 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Nashville TN 1011 AM CDT THU JUN 28 2018 TNZ024-025-057-059-281545- Hickman TN-Williamson TN-Dickson TN-Humphreys TN- 1011 AM CDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...WEST CENTRAL WILLIAMSON...NORTHEASTERN HUMPHREYS AND NORTHEASTERN HICKMAN COUNTIES UNTIL 1045 AM CDT... At 1011 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Burns to near McEwen. Movement was southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Dickson, McEwen, Burns, Lyles, Bon Aqua and Pinewood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3583 8702 3590 8760 3619 8777 3609 8725 TIME...MOT...LOC 1511Z 316DEG 17KT 3606 8728 3613 8768 10
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Jun 27, 10:21 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 27, 11:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| Jun 28, 2:06 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 54 min |
| Jun 28, 3:11 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett | 94 min |
| Jun 28, 4:24 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 2 hr |
| Jun 28, 5:21 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 39 min |
| Jun 28, 6:06 AM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 28, 6:25 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jun 28, 7:35 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 40 min |
| Jun 28, 8:30 AM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Jun 28, 9:00 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 9:11 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 28, 9:32 AM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Jun 28, 9:39 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Jun 28, 9:39 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Jun 28, 9:47 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 43 min |
| Jun 28, 10:09 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jun 28, 10:11 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jun 28, 10:17 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 43 min |
| Jun 28, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jun 28, 10:59 AM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 28, 11:19 AM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Jun 28, 11:22 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 38 min |
| Jun 28, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Jun 28, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | OHX | Dickson, Maury | 42 min |
| Jun 28, 12:07 PM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more | 3 hr |
| Jun 28, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Jun 28, 12:18 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Stewart | 117 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | OHX | Montgomery | 27 min |
| Jun 28, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 52 min |
| Jun 28, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| Jun 28, 12:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Williamson | 3 hr |
| Jun 28, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 32 min |
| Jun 28, 1:00 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 45 min |
| Jun 28, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Jun 28, 1:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Rutherford, Sumner | 62 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 116 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 64 min |
| Jun 28, 2:20 PM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 53 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.